# SDR CA070807007

- Difficulty date: July 15, 2007
- Submitted: September 5, 2007
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 12,374 hours
- Engine: Lyc O320H2AD
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Control Cable
- Condition: Worn
- Location: Carburetor
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, F
- Precautionary procedure: B, A

## Discrepancy

(CAN) ONCE AIRCRAFT REACHED 5000 FT THE PILOT COMMENCED CRUISE CHECKLIST, LEANED THE MIXTURE OF THE ENGINE WHEN THE POWER REDUCED TO IDLE. PILOT COULD NOT REGAIN ENGINE POWER AND MADE THE DECISION TO LAND IN A FIELD APPROX 3 MILES NE OF AIRPORT.  UPON LANDING THERE WAS NO APPARENT DAMAGE TO THE AIRCRAFT OR THE PEOPLE ON BOARD. UPON INSPECTION, THE AIRCRAFT WAS NOT DAMAGED AND IT WAS FOUND THAT THE HARDWARE ATTACHING THE MIXTURE CABLE TO THE CARBURETOR WAS WORN, ALLOWING THE CABLE TO SLIDE IN THE CARBURETOR MIXTURE ARM. (TC NR 20070807007)
